Alert archive / Minnesota / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Sep 4, 2015, 10:30 PM CDT for Itasca County, Koochiching County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2015, 10:30 PM CDT (03:30 UTC)
- Expired
- Sep 5, 2015, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Itasca County, MN, Koochiching County, MN
The radar
The Duluth radar (KDLH), 157 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
818
WGUS53 KDLH 050330
FFWDLH
MNC061-071-050930-
/O.NEW.KDLH.FF.W.0003.150905T0330Z-150905T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1030 PM CDT FRI SEP 4 2015
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTH CENTRAL KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 430 AM CDT SATURDAY
* AT 1025 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 5 TO 6 INCHES OF RAIN HAS
FALLEN UPSTREAM ALONG THE BIG FORK RIVER. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY...ESPECIALLY IN AND AROUND THE TOWN OF
BIG FORK.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SCENIC
STATE PARK...BIGFORK...EFFIE...OSLUND...WIRT...AND CRAIGVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOOD WATERS ARE MOVING DOWN THE BIG FORK RIVER FROM WIRT TO BIG
FORK AND CRAIGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4791 9340 4771 9336 4763 9371 4763 9406
4783 9406 4784 9375 4796 9386 4807 9364
$$
BJT2 follow-up statements
999
WGUS73 KDLH 050517
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1217 AM CDT SAT SEP 5 2015
MNC061-071-050930-
/O.CON.KDLH.FF.W.0003.000000T0000Z-150905T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-KOOCHICHING MN-
1217 AM CDT SAT SEP 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
SATURDAY FOR NORTHEASTERN ITASCA AND SOUTH CENTRAL KOOCHICHING
COUNTIES...
AT 1210 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAVE MOVED OUT OF THE WARNED AREA. HOWEVER...THE 5 TO 6
INCHES OF RAIN THAT HAS FALLEN ACROSS NORTHERN ITASCA AND SOUTHERN
KOOCHICHING COUNTIES WILL CONTINUE TO DRAIN INTO THE BIG FORK
RIVER...AND COMBINE WITH ADDITIONAL RAINFALL THROUGH THE OVERNIGHT
AND POTENTIALLY PRODUCE FLASH FLOODING THROUGH EARLY SATURDAY
MORNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SCENIC STATE PARK...BIGFORK...EFFIE...OSLUND...WIRT...WHITEFISH
LAKE...CRAIGVILLE AND COON LAKE.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE
WARNED AREA THROUGH THE REST OF TONIGHT.
FLOOD WATERS ARE MOVING DOWN THE BIG FORK RIVER FROM...AS NOTED BY
THE RAPID RISE IN THE RIVER LEVELS AT THE BIG FORK RIVER GAUGE
BETWEEN BIG FORK AND WIRT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4791 9340 4771 9336 4763 9371 4763 9406
4783 9406 4784 9375 4796 9386 4807 9364
$$
BJT580
WGUS73 KDLH 050934
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
434 AM CDT SAT SEP 5 2015
MNC061-071-050943-
/O.EXP.KDLH.FF.W.0003.000000T0000Z-150905T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-KOOCHICHING MN-
434 AM CDT SAT SEP 5 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN ITASCA AND SOUTH CENTRAL
KOOCHICHING COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE NEXT
FEW HOURS...BUT THESE ARE NOT EXPECTED TO POSE A FLOODING THREAT.
LAT...LON 4791 9340 4771 9336 4763 9371 4763 9406
4783 9406 4784 9375 4796 9386 4807 9364
$$
MOOREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:09 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 4, 8:09 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 809 PM CDT FRI SEP 4 2015 .UPDATE... ISSUED AT 809 PM CDT FRI SEP 4 2015 NORTH-SOUTH ORIENTED LINE OF THUNDERSTORMS CONTINUES TO CHURN ACROSS N-CENTRAL MN THIS EVENING...TAPPING INTO A VERY UNSTABLE AIR MASS. WITH ROUGHLY 2000-3000 J/KG OF ML CAPE AND PLENTY OF DEEP LAYER MOISTURE TO WORK WITH...THE STORMS WILL LIKELY CONTINUE THROUGH THE NIGHT. THERE ARE A FEW LIMITING FACTORS KEEPING THE THREAT OF THE STORMS MAINLY HEAVY RAIN AND LIGHTNING. THERE IS A LACK OF DEEP LAYER SHEAR AVAILABLE TO KEEP THE STORMS FROM ROTATING AND SUSTAINING THEMSELVES. THE STORM ARE SELF-DESTRUCTIVE FOR THE MOST PART. AS THE LINE SHIFTS TO THE N/NE TONIGHT THE STORMS WILL MOVE INTO A MORE STABLE AIR MASS AND DIMINISH IN INTENSITY. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 319 PM CDT FRI SEP 4 2015 FORECAST FOCUS THROUGH THE SHORT TERM WILL BE ON THUNDERSTORM CHANCES AND STRENGTH. AS OF LATE AFTERNOON A FEW SHOWERS HAVE DEVELOPED AND DISSIPATED ACROSS OUR SOUTHWEST ZONES. THIS WAS OCCURRING NORTH OF THE WARM FRONT IN AN AREA OF WAA. A STRONGER SHORTWAVE WAS LIFTING NORTH THROUGH EASTERN NORTH DAKOTA AND WILL MOVE THROUGH NORTHWEST MINNESOTA AS IT CONTINUES INTO ONTARIO THIS EVENING. PLENTY OF INSTABILITY WAS PRESENT ACROSS MOST OF THE NORTHLAND WITH MLCAPE OF 1000-1500J/KG OVER OUR WESTERN ZONES. SHEAR HAS BEEN LACKING...BUT ENHANCEMENT WILL OCCUR NEAR THE SHORTWAVE THIS AFTERNOON/EVENING AND COULD LEAD TO A FEW STRONG STORMS. PLENTY OF MOISTURE WAS PRESENT AS WELL...AND WILL INCREASE OVERNIGHT. THE NAM/GFS BOTH SHOW PWAT VALUES RISING TO 1.6 TO 1.8 INCHES TONIGHT AND CONTINUING INTO SATURDAY. THE NAM HAS THE HIGHEST VALUES AND SHOWS AN AREA OF 2 INCH PWAT VALUES OVER MUCH OF OUR MINNESOTA ZONES SATURDAY AFTERNOON. THIS MORNINGS KINL SOUNDING SHOWED 1 INCH OF PWAT...AND NORMAL VALUES ARE AROUND 0.70 INCHES. WE EXPECT SHOWERS AND STORMS TO CONTINUE TO DEVELOP THIS EVENING...AND BE MOST WIDESPREAD OVER OUR FAR NORTHERN ZONES TONIGHT WHICH WILL BE BRUSHED BY THE STRONGER LIFT ASSOCIATED WITH THE UPPER WAVE. A LLJ AND CONTINUED WAA WILL KEEP THE THREAT FOR SHOWERS/STORMS GOING ELSEWHERE TONIGHT. AS THE UPPER WAVE MOVES INTO ONTARIO LATE TONIGHT/SATURDAY MORNING...LIFT WILL DIMINISH ACROSS THE NORTHLAND AND WE LOWERED POPS SATURDAY MORNING INTO EARLY AFTERNOON AND REMOVED THEM IN SPOTS. BRIEF SHORTWAVE RIDGING WILL OCCUR BEHIND THE WAVE BUT ANOTHER SHORTWAVE WILL TRACK INTO NORTHERN MINNESOTA SATURDAY AFTERNOON CAUSING SHOWERS AND STORMS TO INCREASE IN COVERAGE THROUGH THE AFTERNOON. THERE WILL BE A CHANCE FOR SOME STRONG TO SEVERE STORMS SATURDAY AFTERNOON AS INSTABILITY IS EXPECTED TO BE SUPPORTIVE AND SHEAR SHOULD AGAIN INCREASE AS THE WAVE NEARS. THERE ARE QUESTIONS TO HOW MUCH CLOUD COVER WILL BE AROUND WHICH COULD LIMIT SURFACE/MLCAPE VALUES. HEAVY RAIN WILL BE A THREAT WITH SUCH HIGH PWAT VALUES...MAINLY THIS EVENING AND AGAIN SATURDAY AFTERNOON OVER NORTHERN AREAS. WE EXPECT HIGHS IN THE 80S FOR MOST AREAS SATURDAY WITH DEWPOINTS IN THE UPPER SIXTIES TO LOWER SEVENTIES. IT WILL BE A VERY WARM AND MUGGY DAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 319 PM CDT FRI SEP 4 2015 SATURDAY NIGHT STARTS OFF WET AND STORMY AS A LOW PRESSURE IN THE DAKOTAS APPROACHES THE NORTHLAND FROM THE WEST. MODEL AGREEMENT BETWEEN THE GFS/ECMWF/NAM IS ACTUALLY SOMEWHAT IMPRESSIVE WITH TIMING AND COVERAGE... WITH ALL SOLUTIONS POINTING TOWARDS A BULLSEYE OF INCH OR MORE OF QPF ACROSS THE NORTHLAND OVERNIGHT SATURDAY AND INTO SUNDAY MORNING. ANOTHER ROUND OF HEAVY RAIN WILL COME SUNDAY NIGHT AS A CUTOFF LOW SLIDES INTO THE CANADIAN PRAIRIES AND THE ASSOCIATED COLD FRONT MOVES ACROSS MINNESOTA OVERNIGHT AND INTO WISCONSIN MONDAY MORNING. NAMBUFR FCST SOUNDINGS FOR SUNDAY AND ARE QUITE IMPRESSIVE... WITH 3000+ J/KG OF AMPLE INSTABILITY... PWATS AROUND 2 INCHES... 35KTS OF BULK SHEAR... A HODOGRAPH STRETCHING OUT TO 60 KTS AT TIMES... AND STEEP LAPSE RATES. FCAST STORM MOTION POINTS TOWARDS STORMS TRAINING OVER THE SAME AREA... AND WITH PWATS IN THE 99 PERCENTILE RANGE FOR THIS TIME OF YEAR... THERE IS A CONCERN OF NOT ONLY STRONG TO SEVERE THUNDERSTORMS... BUT ALSO FLASH FLOODING. THERE MAY BE A POSSIBILITY THAT A FLOOD WATCH MAY BE NEEDED FOR SUNDAY NIGHT AND MONDAY. TUESDAY... A SECOND SHORT WAVE MOVES THROUGH... GIVING SMALL CHANCES OF RAIN. INSTABILITY WILL BE GENERALLY LACKING BY THIS TIME... SO MORE IN THE WAY OF SHOWERS THAN STORMS FOR MOST OF THE CWA. ANOTHER DISTURBANCE MOVES THROUGH WEDNESDAY NIGHT... BRINGING ANOTHER CHANCE OF SHOWERS. AS FAR AS TEMPS GO... IT WILL BE A WARM AND MUGGY FOR THE SECOND PART OF LABOR DAY WEEKEND WITH FLORIDA-LIKE DEWPOINTS IN THE LOW 70S... BUT MINNESOTA-LIKE HIGH TEMPS IN THE LOW 80S WHICH YIELD HEAT INDEX VALUES APPROACHING 90. A COOL DOWN WILL COME MONDAY AFTER THE FROPA... AND A SECOND COOL DOWN WEDNESDAY SETTING UP HIGHS FOR THE REST OF THE WEEK IN MID 60S. AFTER WEDNESDAY... EXPECT LOWS TO DIP BACK INTO THE MID 40S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 701 PM CDT FRI SEP 4 2015 IMMEDIATE CONCERN IS THE THUNDERSTORMS DEVELOPING JUST TO THE WEST OF KINL AND KBRD...AT THE MOMENT ALL TERMINALS ARE IN VFR CIGS. THUNDERSTORM DEVELOPMENT IS DUE TO A SHORTWAVE MOVING THROUGH EASTERN NORTH DAKOTA. THE SHORTWAVE WILL MOVE INTO WESTERN ONTARIO AROUND 09Z...AND BEHIND IT SOME RIDGING WILL OCCUR. THIS WILL RESULT IN A LULL IN PRECIPITATION EARLY SATURDAY MORNING...BUT ANOTHER SHORTWAVE WILL MOVE IN FROM THE EASTERN DAKOTAS SATURDAY AFTERNOON AND EVENING BRINGING MORE SHOWERS AND THUNDERSTORMS. IF AN INDIVIDUAL THUNDERSTORM MOVES THROUGH A TERMINAL...MVFR OR LOWER CONDITIONS CAN BE EXPECTED. WILL NEED TO KEEP A CLOSE EYE ON THINGS AS STORMS DEVELOP. KEPT VFR CIGS AND VISBY AT ALL TERMINALS UNTIL 06Z TO 08Z. DURING THIS TIME EXPECTING FOG TO DEVELOP AT ALL TERMINALS. BROUGHT ALL SITES TO MVFR VISBY...BUT MOS GUIDANCE AND GFSLAMP SUGGEST THAT ALL TERMINALS EXCEPT FOR KINL WILL SEE IFR CIG/VISBY BETWEEN 09Z AND 12Z. UNCERTAIN ON HOW WIDESPREAD IFR WILL BE DURING THIS TIME...SO KEPT IN AS A TEMPO GROUP FOR THE TIME BEING. VFR CONDITIONS WILL REDEVELOP AT ALL TERMINALS BETWEEN 14Z AND 19Z. SHOWERS AND STORMS WILL ONCE AGAIN BE A THREAT DURING THE AFTERNOON AND EVENING...BUT WILL BE MORE WIDESPREAD. UNCERTAIN AT THIS POINT IN TIME ON HOW WIDESPREAD THUNDERSTORM ACTIVITY WILL BE SO LEFT IN AS VCSH. && .PRELIMINARY POINT TEMPS/POPS... DLH 61 82 67 82 / 40 30 70 60 INL 66 82 66 82 / 70 60 80 60 BRD 70 85 71 83 / 40 50 80 50 HYR 67 85 71 83 / 30 30 30 60 ASX 62 86 69 85 / 20 20 30 50 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ144-145. && UPDATE...TENTINGER SHORT TERM...MELDE LONG TERM...MCLOVIN AVIATION...WL
Hazardous weather outlook, Sep 4, 3:27 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 327 PM CDT FRI SEP 4 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 327 PM CDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ALTHOUGH THE RISK FOR SEVERE STORMS IS LOW...A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF A WALKER TO ELY LINE. HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS. THERE IS A HIGH RISK OF RIP CURRENTS TODAY AND THIS EVENING AT BEACHES NEAR THE TWIN PORTS...INCLUDING PARK POINT BEACH. PLEASE REFER TO THE LATEST SURF ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SATURDAY...BUT MAY BE MORE ISOLATED FOR MOST AREAS UNTIL LATE IN THE DAY. STORMS WILL INCREASE IN COVERAGE AND STRENGTH LATE SATURDAY THEN CONTINUE INTO SUNDAY NIGHT. SOME SEVERE STORMS WILL BE POSSIBLE LATE SATURDAY THROUGH SUNDAY EVENING WITH DAMAGING WIND AND HEAVY RAIN THE MAIN THREATS. THERE IS POTENTIAL FOR SOME FLASH FLOODING TO DEVELOP OVER PORTIONS OF THE NORTHLAND. IF YOU HAVE OUTDOOR PLANS THIS HOLIDAY WEEKEND BE SURE TO MONITOR THE FORECAST AND BE PREPARED SHOULD SEVERE WEATHER OR FLOODING DEVELOP. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-051030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 327 PM CDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. STRONG NORTHEAST WINDS OF 17 TO 22 KNOTS WILL CONTINUE INTO THIS EVENING. THIS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY BUT MAY BE ISOLATED FOR MOST AREAS UNTIL SATURDAY NIGHT WHEN THEY WILL INCREASE IN COVERAGE. THUNDERSTORMS WILL THEN CONTINUE INTO SUNDAY NIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH STRONG WINDS THE MAIN THREAT. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Sep 4, 7:02 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 702 PM CDT FRI SEP 4 2015 MNZ010-018-050030- NORTH ITASCA-KOOCHICHING- 702 PM CDT FRI SEP 4 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ITASCA AND SOUTH CENTRAL KOOCHICHING COUNTIES... AT 702 PM CDT...A STRONG THUNDERSTORM WAS NEAR OSLUND...OR 16 MILES WEST OF SCENIC STATE PARK...MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIGFORK...EFFIE...OSLUND...SAND LAKE...WIRT...WHITEFISH LAKE... CRAIGVILLE...TALMOON AND JESSIE LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4757 9376 4762 9409 4800 9400 4800 9348 TIME...MOT...LOC 0002Z 200DEG 16KT 4769 9392 BJT
Special weather statement, Sep 4, 7:05 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
705 PM CDT FRI SEP 4 2015
MNZ033-050030-
SOUTH CASS-
705 PM CDT FRI SEP 4 2015
...A DEVELOPING THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY...
AT 704 PM CDT...A DEVELOPING THUNDERSTORM WAS OVER MOTLEY...OR 14
MILES WEST OF CROW WING STATE PARK...MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PILLAGER...LEADER...LAKE SHORE...ESTERDY AND CASINO.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4655 9473 4653 9436 4632 9447 4630 9454
4633 9460 4633 9462 4636 9467 4635 9468
4635 9472 4638 9473 4638 9475
TIME...MOT...LOC 0004Z 191DEG 20KT 4631 9463
BJTSpecial weather statement, Sep 4, 7:31 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 731 PM CDT FRI SEP 4 2015 MNZ010-018-050100- NORTH ITASCA-KOOCHICHING- 731 PM CDT FRI SEP 4 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ITASCA AND SOUTH CENTRAL KOOCHICHING COUNTIES... AT 730 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF BIGFORK... OR 12 MILES WEST OF SCENIC STATE PARK...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIGFORK...EFFIE...TALMOON...WHITEFISH LAKE AND CRAIGVILLE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4759 9375 4767 9399 4798 9382 4785 9347 TIME...MOT...LOC 0030Z 207DEG 19KT 4770 9382 BJT
Special weather statement, Sep 4, 7:40 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
740 PM CDT FRI SEP 4 2015
MNZ018-025-050115-
NORTH CASS-NORTH ITASCA-
740 PM CDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASS AND WESTERN
ITASCA COUNTIES...
AT 740 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF LEECH
LAKE...OR 10 MILES NORTH OF WALKER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENA...FEDERAL DAM...LEECH LAKE...LAKE WINNIBIGOSHISH...WILKINSON...
SCHLEY AND PORTAGE LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4741 9445 4741 9442 4743 9442 4746 9437
4726 9411 4712 9462 4730 9465
TIME...MOT...LOC 0040Z 231DEG 11KT 4724 9455
BJTSpecial weather statement, Sep 4, 8:16 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
816 PM CDT FRI SEP 4 2015
MNZ018-025-026-050145-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
816 PM CDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CASS AND WEST
CENTRAL ITASCA COUNTIES...
AT 816 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF BENA...OR
19 MILES NORTHEAST OF WALKER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENA...FEDERAL DAM...LAKE WINNIBIGOSHISH...BALL CLUB...LEECH LAKE...
SIX MILE LAKE...SCHLEY...PORTAGE LAKE AND BALL CLUB LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4741 9447 4741 9442 4745 9442 4760 9420
4733 9392 4721 9439 4736 9455
TIME...MOT...LOC 0116Z 232DEG 14KT 4734 9439
BJTLocal storm report, Sep 4, 10:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1023 PM CDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 5 WNW SCENIC STATE PARK 47.74N 93.66W
09/04/2015 M0.25 INCH ITASCA MN TRAINED SPOTTER
SPOTTER REPORTS PEA SIZED HAIL...25-30 MPH ESTIMATED WIND
GUSTS...HEAVY RAIN AND CONSTANT LIGHTNING.
&&
WLThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:02 PM CDT | Special Weather Statement | DLH | Itasca | 28 min |
| Sep 4, 7:05 PM CDT | Special Weather Statement | DLH | Wadena | 25 min |
| Sep 4, 7:31 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Sep 4, 7:40 PM CDT | Special Weather Statement | DLH | Cass | 35 min |
| Sep 4, 8:16 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Sep 4, 9:17 PM CDT | Areal Flood Advisory | DLH | Itasca, Koochiching | 5 hr |
| Sep 5, 1:11 AM CDT | Special Weather Statement | DLH | Lake | 19 min |
| Sep 5, 4:29 AM CDT | Special Weather Statement | DLH | Koochiching | 31 min |
| Sep 5, 5:34 AM CDT | Special Weather Statement | DLH | Koochiching | 26 min |
| Sep 5, 3:37 PM CDT | Flash Flood Watch | DLH | Cass, Crow Wing, Itasca, Koochiching, Saint Louis | 15 hr |
Nearby
Flash Flood Warnings in Minnesota, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.